Nebraska, 2005Tornadoes and Hail in Nebraska, June 6, 2005
June 6, 2005 · NWS LBF · 25 events in 7 counties and zones
17 hail, 5 tornado, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 6, 1:15 AM MST, 14 hours 46 minutes earlier.
Area forecast discussion, Jun 6, 1:15 AM MST, 14 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT MON JUN 6 2005
.DISCUSSION...
U/A PLOTS SHOWING ONE UPPER LOW OVER WESTERN GREAT LAKES WITH
ANOTHER LOW SPINNING OFF PAC NW COAST AND ASSOC TROF EXTENDING INTO
BAJA...IN BETWEEN...RIDGE RUNNING ALONG THE DIVIDE. RIDGE MOVES OVHD
TODAY DRAGGING IN WARM AIR OUT OF DESERT SW WITH TEMPS TOPPING OUT
IN THE UPPER 80S TO LOWER 90S TODAY. COMBINATION OF STANDING WATER
AND STRONG SOUTHERLY WINDS WILL BOOST LLVL MOISTURE SIGNIFICANTLY
THROUGH THE LATE MORN/AFT. TEMPS IN S.KS INCREASING LAST FEW HOURS
AND PROFILERS SHOWING JET PUSHING THIS NORTHWARD. MUCAPE READING BY
LATE AFTERNOON COULD REACH UP TO 4000 IN EASTERN CWA ACCORDING TO
BUFKIT SNDGS WITH LITTLE CIN INPLACE. MID LEVEL TEMPS WILL BE
INCREASING AND WITH LACK OF SFC FOCUS WILL LEAVE POPS IN LOW
CATEGORY FOR NOW BUT DAY SHIFT MAY RE-EVALUTATE WITH VIS SAT DATA.
WILL BE WEAK DRYLINE IN WESTERN CWA AND WILL PUT IN ISO POPS TO
COVER WITH WEAKER MID LEVEL WAVE MOVING OUT OF CO. STRONG LVL JET
AGAIN TONIGHT AS HGHT LOWER AHEAD OF WESTERN TROF BUT NOSE IS
POINTED INTO SD WHERE SFC LOW AND WARM FRONT WITH LEAD TO BETTER
ELEVATED CHANCES. TUESDAY COULD BE INTERESTING WITH SOUTHERLY FLOW
CONTINUING TO KEEP MOISTURE ADVECTION INTO REGION. FRONT PUSHES
SOUTH INTO AT LEAST NW THIRD OF CWA...STALLS THEN PUSHES NORTH AGAIN
AS ANOTHER SFC LOW PUSHES OUT OF NE COLORADO. NORTHERN/EASTERN CWA
WILL BE UNDER GUN WITH WHERE MUCAPES RUNNING IN THE 4-5K RANGE.
TRIPLE POINT LOOKS TO REMAIN IN SD WHERE STRONGER SHEAR ALSO EXISTS.
IN SW CWA WARMER MID LEVEL MOVES IN BEHIND UPPER WAVE SO POPS
TAPERED SOUTHWARD. WESTERN TROF PUSHES ACROSS NORTHERN ROCKIES/HIGH
PLAINS WED SENDING STRONGER FRONT SOUTHWARD AND COOLING TEMPS DOWN.
HOWEVER CONVECTION COULD REMAIN HOT ALONG AND NORTH OF FRONT
OVERNIGHT WITH POPS RETAINED. SHOULD REMAIN ACTIVE REMAINDER OF WEEK
WITH SW FLOW IN PLACE EJECTING ENERGY ONTO PLAINS. FATE OF FRONT
UNCERTAIN ATTM AND DAILY PLACEMENT MOST LIKELY WILL DEPEND ON AMOUNT
OF CONVECTION EACH DAY SO NOT BIG CHANGES TO POPS/TEMPS THROUGH
REMAINDER OF FCST NEEDED.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
13
Hazardous weather outlook, Jun 6, 1:31 PM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT MON JUN 6 2005
NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT MON JUN 6 2005
TORNADO WATCH IN EFFECT FOR WESTERN NEBRASKA THIS EVENING.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
VERY WARM...MUGGY AIR HAS FILTER INTO THE OUTLOOK AREA THIS
AFTERNOON...CREATING A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE
OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. WIND SHEAR IS FAVORABLE
FOR SUPERCELL DEVELOPMENT THAT CAN PRODUCE LARGE HAIL AND DAMAGING
WINDS. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ON TUESDAY...A SURFACE FRONT WILL STALL ACROSS THE NORTHERN PORTIONS
OF THE OUTLOOK AREA. ABUNDANT SURFACE MOISTURE AND AN APPROACHING
UPPER LEVEL DISTURBANCE WILL CREATE A FAVORABLE ENVIRONMENT FOR
THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A
MODERATE RISK OF SEVERE WEATHER ALONG AND NORTH OF HIGHWAY 20. THE
REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE WEATHER.
THE MAIN SEVERE THREAT IS FROM LARGE HAIL...HOWEVER TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY ALONG THE SURFACE FRONT.
ON WEDNESDAY...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY
EAST OF A LINE FROM OGALLALA TO AINSWORTH.
THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE OUTLOOK
PERIOD. IT IS POSSIBLE SOME OF THESE MAY REACH SEVERE LIMITS. THE
LOCATION AND EXTENT OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH
SUNDAY...WILL BECOME BETTER DEFINED AS WE NEAR MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION
MAY ALSO BE NEEDED TUESDAY AND WEDNESDAY.
MASEK
In the hours before
Special weather statement, Jun 6, 1:12 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT MON JUN 6 2005
NEZ004-005-022>025-035>037-056>059-069>071-094-070400-
ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-
GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-
MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON...
THEDFORD...TRYON AND VALENTINE
312 PM CDT MON JUN 6 2005
TORNADO WATCH 420 HAS BEEN ISSUED FOR WESTERN NEBRASKA UNTIL 1100 PM
CDT (1000 PM MDT) INCLUDING THE THE FOLLOWING COUNTIES
SHERIDAN...CHERRY...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR...
MCPHERSON...LOGAN...DEUEL...KEITH...PERKINS...LINCOLN...CHASE...
HAYES...FRONTIER.
MASEK
Event by event
17 hail, 5 tornado, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Tornado, Arthur
- When
- June 6, 4:01 PM MST
- Where
- Arthur County, 5 mi NE of Arthur
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.617, -101.633
A tornado from a supercell storm made a brief touchdown over open rangeland. Several storm chasers recorded the tornado as it touched down.
Tornado, Arthur
- When
- June 6, 4:15 PM MST to 4:29 PM MST
- Where
- Arthur County, 6 mi NE of Arthur
- Rating
- F1
- Path length
- 2.1 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -101.617
Several storm chasers followed the supercell storm and recorded the tornado development. The tornado broke off or uprooted numerous trees, destroyed one small shed, peeled off the roof of another outbuilding, and damaged shingles on a home.
Tornado, McPherson
- When
- June 6, 5:15 PM CST
- Where
- McPherson County, 14 mi SW of Tryon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -101.150
The brief tornado touched down over open rangeland.
Tornado, Hooker
- When
- June 6, 4:37 PM MST
- Where
- Hooker County, 16 mi SW of Mullen
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -101.250
A supercell storm spawned a brief tornado touchdown over open rangeland.
Tornado, Hooker
- When
- June 6, 4:52 PM MST
- Where
- Hooker County, 15 mi SW of Mullen
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.900, -101.233
The tornado touched down briefly over open rangeland.
Hail, McPherson
- When
- June 6, 6:05 PM CST
- Where
- McPherson County, 10 mi W of Tryon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.550, -101.167
Hail, Hooker
- When
- June 6, 5:15 PM MST
- Where
- Hooker County, 15 mi SW of Mullen
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.900, -101.233
Thunderstorm Wind, Cherry
- When
- June 6, 6:30 PM CST
- Where
- Cherry County, 13 mi NW of Brownlee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.417, -100.800
Winds uprooted large trees and broke off large tree limbs.
Hail, Hooker
- When
- June 6, 5:30 PM MST
- Where
- Hooker County, Mullen
- Measured
- 2.5 in hail
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.050, -101.033
Large hail broke windshields and heavily damaged vehicles.
Hail, Cherry
- When
- June 6, 6:35 PM CST
- Where
- Cherry County, 15 mi W of Brownlee
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.283, -100.917
Hail, Hooker
- When
- June 6, 5:35 PM MST
- Where
- Hooker County, 15 mi W of Mullen
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.050, -101.333
Hail, Hooker
- When
- June 6, 6:16 PM MST
- Where
- Hooker County, Mullen
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.050, -101.033
Hail, Frontier
- When
- June 6, 7:33 PM CST to 7:35 PM CST
- Where
- Frontier County, 17 mi SW of Stockville
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.367, -100.617
Hail, Frontier
- When
- June 6, 7:45 PM CST
- Where
- Frontier County, 11 mi SSW of Stockville
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.383, -100.467
The hailstones damaged shingles on a home.
Hail, Cherry
- When
- June 6, 7:47 PM CST
- Where
- Cherry County, 15 mi W of Brownlee
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.283, -100.917
Hail, Cherry
- When
- June 6, 7:52 PM CST
- Where
- Cherry County, 12 mi W of Brownlee
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.283, -100.850
Hail, Cherry
- When
- June 6, 8:00 PM CST
- Where
- Cherry County, 13 mi NW of Brownlee
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.417, -100.800
Hail, Brown
- When
- June 6, 8:06 PM CST
- Where
- Brown County, 1 mi N of Johnstown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.583, -100.067
Thunderstorm Wind, Brown
- When
- June 6, 8:06 PM CST
- Where
- Brown County, 1 mi N of Johnstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.583, -100.067
The winds tore flashing off a house.
Hail, Frontier
- When
- June 6, 8:37 PM CST to 8:47 PM CST
- Where
- Frontier County, 6 mi SW of Eustis
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -100.117
Hail, Frontier
- When
- June 6, 9:00 PM CST
- Where
- Frontier County, Eustis
- Measured
- 2 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.667, -100.033
Hail, Frontier
- When
- June 6, 9:10 PM CST to 9:12 PM CST
- Where
- Frontier County, Eustis
- Measured
- 2.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.667, -100.033
Hail damaged roofs, siding, and windows on homes and also did minor body damage to vehicles.
Hail, Custer
- When
- June 6, 9:45 PM CST
- Where
- Custer County, 8 mi SSW of Callaway
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.200, -100.000
Hail, Custer
- When
- June 6, 10:45 PM CST
- Where
- Custer County, 12 mi S of Ansley
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.117, -99.383
Lightning, Cherry
- When
- June 6, 11:30 PM CST
- Where
- Cherry County, Valentine
- Reported by
- NEWSPAPER
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Lightning struck the Nebraska Public Power District substation just east of the Mount Hope Cemetary in Valentine. The strike broke an insulator causing an 8 minute power outage for most of Cherry County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
- Flash Flood and Hail in Tennessee, June 6 to 8, 2005$102,000 · 60 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453209, 5453210, 5453212, 5453211, 5453213, 5453214, 5453217, 5453215, 5453218, 5453216, 5453219, 5453323, 5453324, 5453325, 5453220, 5453221, 5453222, 5453326, 5453327, 5453328, 5453329, 5453330, 5453331, 5453332, 5453333.